Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 112, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Dec 27, 2015, 11:12 AM CST for Kane County, Kendall County, Illinois. It took effect at Dec 29, 2015, 6:00 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 11:12 AM CST (17:12 UTC)
- In effect from
- Dec 29, 2015, 6:00 AM CST
- Expired
- Jan 2, 2016, 12:00 PM CST
- In force
- 4 days
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Kane County, IL, Kendall County, IL
The radar
The Chicago radar (KLOT), 34 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River at Montgomery (MNGI2). The gauge peaked at 12.94 ft at Dec 29, 2015, 3:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05551540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 10:08 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 27, 10:08 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1008 AM CST SUN DEC 27 2015
.SHORT TERM...
327 AM CST
TODAY THROUGH MIDNIGHT TONIGHT...
MAIN NEAR TERM FORECAST CONCERN IS WITH A CONTINUING PERIOD OF
MODERATE RAINFALL ACROSS ALREADY-SOAKED SOUTHERN TIER OF CWA
COUNTIES EARLY THIS MORNING...AND ENDING OF PRECIPITATION FROM
NORTHWEST TO SOUTHEAST TODAY. BLUSTERY NORTH WINDS WILL ALSO USHER
IN COOLER TEMPERATURES...WITH LITTLE/NO RISE EXPECTED FROM MORNING
READINGS.
SURFACE LOW PRESSURE WAVE WAS MOVING OUT OF EAST CENTRAL ILLINOIS
INTO INDIANA EARLY THIS MORNING...WITH COLD FRONT SLIDING
SOUTHEAST INTO THE OHIO VALLEY. ORGANIZED PRECIP WAS CONTINUING
WITHIN ELEVATED BAROCLINIC ZONE IN ASSOCIATION WITH MID-LEVEL
DISTURBANCE...THOUGH A EAST-SOUTHEASTWARD SHIFT TO NORTHERN EDGE
NOTED WITH THE STEADIEST RAIN NOW GENERALLY SOUTHEAST OF A PERU-
CHICAGO LINE. HEAVIER CONVECTIVE ELEMENTS HAVE MOVED SOUTHEAST OF
THE CWA...THOUGH RADAR STORM TOTAL PRECIPITATION ESTIMATES
INDICATE 1.50 TO 3.50 INCHES OF RAIN HAVE FALLEN ACROSS THE
SOUTHEASTERN TIER OF COUNTIES SOUTH OF U.S. 24 SINCE SATURDAY
MORNING. RAINFALL RATES HAVE DECREASED MARKEDLY SINCE LATE LAST
EVENING...WITH PERHAPS ANOTHER 0.15 TO 0.25 INCHES POSSIBLE THIS
MORNING. HAD EARLIER ISSUED AN AREAL FLOOD WARNING FOR THIS AREA
WHICH CONTINUES THROUGH 1115 AM...AND A FLASH FLOOD WATCH WILL
REMAIN IN PLACE THROUGH MONDAY WITH ADDITIONAL HEAVY RAINFALL
LIKELY WITH THE NEXT STORM SYSTEM WHICH ARRIVES LATE TONIGHT.
SURFACE HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN PLAINS AND
ACROSS ONTARIO AND THE UPPER MIDWEST THROUGH THIS
EVENING...RESULTING IN A TIGHTENING PRESSURE GRADIENT BETWEEN THE
ADVANCING HIGH AND LOW PRESSURE TROUGHING TO OUR SOUTHEAST.
BLUSTERY NORTH WINDS WILL LIKELY GUST 30-35 MPH ESPECIALLY NEAR
LAKE MICHIGAN AND WAS BEGINNING TO ADVECT COOLER AIR INTO THE
REGION. TEMPERATURES ARE NOT EXPECTED TO RECOVER MUCH AT ALL FROM
EARLY MORNING MID 30S TO AROUND 40 DEGREES.
RATZER
&&
.LONG TERM...
337 AM CST
OVERNIGHT THROUGH TUESDAY...
THE FORECAST THEME FOR THE WINTER WEATHER EVENT LATE TONIGHT INTO
MONDAY CONTINUES TO BE ONE OF STRONG WINDS AND ICING IMPACTS FROM
FREEZING RAIN...WITH ALSO SOME ACCUMULATING SLEET POTENTIAL. THE
WATCH COLLABORATIVELY CONTINUES WITH ANTICIPATED CHANGES TO
ADVISORY AND/OR WARNING NEEDED LATER TODAY...AND LIKELY HEADED
TOWARD AN ADVISORY FOR THE REST OF THE CWA FOR AT LEAST MONDAY
MORNING MINOR ICING. HAVE ALSO EXPANDED THE WATCH TO INCLUDE
LASALLE AND KENDALL COUNTIES BASED ON HIGHER AMOUNTS OF FORECAST
ACCUMULATIONS DURING THE FREEZING RAIN TIME OF THIS EVENT...AND
THUS HIGHER IMPACT ICE ACCUMULATIONS BEING MORE PROBABLE. ALSO
CONCERNS FOR MINOR FLOODING FROM HEAVY TOTAL PRECIPITATION EXIST
ACROSS THE SATURATED AREA.
MODEL GUIDANCE IS IN INCREASINGLY BETTER AGREEMENT WITH THE TRACK OF
THE SYSTEM. WHILE THE GFS CONTINUES TO BE SLIGHTLY FURTHER EAST AND
COOLER...AT LEAST AT 27.00Z...WE CONTINUE TO PREFER THE FURTHER
WEST ECMWF...NAM...AND SEVERAL HIGH RESOLUTION MODELS THAT HAVE
SOLUTIONS AT LEAST INTO MONDAY. THE MAGNITUDE OF QPF HAS INCREASED
AND WPC AND LOCAL WFOS HAVE GONE WITH SLIGHTLY HIGHER QPF...WHICH
YIELDS HIGHER ICE AMOUNTS ESPECIALLY MONDAY MORNING AND EARLY
AFTERNOON. THE KEY DETAILS THAT HAVE SOME SPREAD IN GUIDANCE
REMAIN ON SPECIFIC PRECIPITATION TYPE FROM RATE OF SURFACE
TEMPERATURE WARMING AND DEPTH OF REFREEZE LAYER. BASED ON THE
STRONG EAST-NORTHEAST SURFACE WINDS AND MODEST TO HEAVY
PRECIPITATION RATES ON MONDAY...WE PREFER NULL TEMPERATURE
WARMING IN THE MORNING AND THEN A GRADUAL RISE FROM THE SOUTH IN
THE AFTERNOON THAT ACCELERATES DURING THE MID TO LATE AFTERNOON.
THE DEEP COLD CORE /-32C AT 500MB/ UPPER LEVEL CIRCULATION IS SEEN
ON WATER VAPOR IMAGERY OVER THE RIO GRANDE VALLEY EARLY THIS MORNING
AND WILL EJECT AS A NEGATIVELY TILTED CIRCULATION TONIGHT AND
MONDAY...REACHING THE UPPER GREAT LAKES BY EARLY TUESDAY MORNING.
THIS WILL RIDE WITHIN AND STEER BACK NORTHWARD AN IMPRESSIVELY
STOUT SUBTROPICAL PLUME OF MOISTURE. IT WILL ALSO ASSIST AN
ALREADY TIGHT ELEVATED BAROCLINIC ZONE DOWNSTATE ILLINOIS AND
INDIANA NORTHWARD LATE TONIGHT AS WELL AS RE-ORIENT THIS FORCING
FOCUS MORE EAST-TO-WEST. THE DEVELOPING PRECIPITATION LATE THIS
EVENING AND OVERNIGHT SHOULD FIT THIS ORIENTATION OF THE ELEVATED
WARM FRONT AND INCH ITS WAY NORTHWARD OVERNIGHT AS ELEVATED MOIST
ADVECTION EXPANDS IN DEPTH. TEMPERATURES LOOK TO MORE THAN LIKELY
BE JUST ABOVE FREEZING SOUTH OF I-80 WHEN PRECIPITATION
STARTS...HOWEVER A COUPLE DEGREE DROP SHOULD OCCUR THROUGH WET
BULBING. SO MAINTAIN THE CHANCE FOR FREEZING RAIN ALL THE WAY DOWN
TO THE SOUTHERN FORECAST AREA. FOR THESE SOUTHERN
AREAS...BASICALLY SOUTH OF THE I-80 CORRIDOR...EVEN MONDAY MORNING
SEEMS LIKE IT WOULD NOT HAVE ANY WARMING...SO HAVE MAINTAINED THE
CHANCE FOR FREEZING RAIN THROUGH THE ENTIRE MORNING ACCOUNTING
FOR SOME UNCERTAINTY IN SPECIFIC TEMPERATURE FORECASTS.
FURTHER NORTH...FOR BASICALLY THE INTERSTATE 80 CORRIDOR AND
NORTHWARD...PRECIPITATION LOOKS TO ONSET IN THE PRE-DAWN TO DAYBREAK
TIME...AND MAYBE A COUPLE HOURS AFTER SUNRISE NEAR THE WISCONSIN
BORDER. PRECIPITATION INTENSITY MAY ALSO BE LIGHT FOR A BRIEF WHILE
AT ONSET BUT SHOULD INCREASE FAST MID TO LATE MORNING. SURFACE
TEMPERATURES HERE STILL LOOK TO BE MORE OF THE 29-32 VARIETY AT
ONSET...OUTSIDE OF NEAR THE LAKE AND THE HEART OF THE CHICAGO
METRO...AND MAYBE DROPPING A DEGREE OR TWO WITH THE FREEZING
RAIN/SLEET. THE PROJECTED DEPTH OF THE FREEZING LAYER AT ROCKFORD
IS BETWEEN 3000 TO 5000 FT THROUGH THE MORNING MONDAY BASED ON THE
NAM AND GFS RESPECTIVELY. EVEN THAT NAM DEPTH OFFERS SLEET...OR
MAYBE EVEN SNOW POTENTIAL FOR SEVERAL HOURS AT FIRST. THAT COULD
CHANGE THE MAGNITUDE OF IMPACTS SOME...BUT STILL THINK A
TRANSITION TO MORE OF A FREEZING RAIN WILL OCCUR AS THE MORNING
WEARS ON INTO EARLY AFTERNOON...WITH SEVERAL HOURS BEFORE THE
TRANSITION TO RAIN. THE AREA SOUTH OF ROCKFORD...INCLUDING
DIXON...DEKALB...OTTAWA...MENDOTA...AND ESPECIALLY THE WESTERN
METRO LOOK TO HAVE THE HIGHEST DURATION OF FREEZING RAIN AND THUS
THE HIGHER ICE ACCUMULATIONS THERE. AROUND ONE QUARTER OF AN INCH
IS CURRENTLY FORECAST BUT WITH A FAIRLY LARGE SPREAD POSSIBLE
SINCE WE HAVE QUITE A BIT MORE ACTUAL RAINFALL FORECAST. THE ICE-
TO-LIQUID RATIO IS ALWAYS A FORECAST CHALLENGE AND VARIES BY
SEVERAL ELEMENTS BASED ON CLIMATOLOGY /SOME IN FAVOR DURING THIS
EVENT AND SOME NOT/...AND ICE ACCRETION VARIES SIGNIFICANTLY FROM
FLAT SURFACES TO ELEVATED RADIAL ONES SUCH AS WIRES. THE
SIGNIFICANT EASTERLY WINDS THROUGHOUT MONDAY TIP THE SCALE A
LITTLE BIT TO STRESS IMPACTS OF THE ICING INCLUDING POTENTIAL
POWER OUTAGES.
REGARDING THE WINDS...THE RAPIDLY INCREASING PRESSURE GRADIENT AND
NEAR RECORD ANOMALOUS LOW-LEVEL EASTERLY FLOW STRENGTH...SUPPORTS
AT LEAST NEAR WIND ADVISORY CRITERIA FOR MUCH OF THE CWA WITH
GUSTS TO 40 TO 45 MPH. BOUNDARY LAYER MIXING SUPPORTS THIS USING A
NAM AND GFS MEAN. NEAR LAKE MICHIGAN GUSTS OF 50 TO 55 MPH ARE
POSSIBLE ESPECIALLY DURING THE AFTERNOON AND EVENING. THESE
EASTERLY WINDS TAPPING INTO ALREADY HIGH WAVES FROM TODAY AND
LAKE LEVELS ON THE SOUTHERN PART OF THE LAKE MAY LEAD TO LAKESHORE
FLOODING ALONG THE NORTHEAST ILLINOIS SHORE...INCLUDING SOME
FAVORED IMMEDIATE AREAS ALONG THE CHICAGO SHORE.
THE SYSTEM DRY SLOT LOOKS TO MOVE OVER THE AREA MID TO LATE MONDAY
EVENING TRANSITIONING PRECIP TO MORE LIGHT RAIN AND/OR DRIZZLE.
TEMPERATURES LOOK CONFIDENTLY TO BE ABOVE FREEZING THROUGH THE
ENTIRE AREA BY EARLY EVENING /ONLY EXCEPTION WOULD SEEM TO BE NEAR
ROCKFORD/...HOWEVER ITS CERTAINLY POSSIBLE SOME IMPACTS REMAIN
GIVEN CONTINUED GUSTY WINDS IN THE EARLY TO MID EVENING. THERE IS
SOME CHANCE AS THE COLUMN COOLS TO SEE A LITTLE BIT OF LIGHT SNOW
IN THE WEST DURING THE NIGHT AND MAYBE TUESDAY MORNING...BUT ICE
PRESENCE IN THE CLOUD LOOKS MARGINAL. ANY PRECIPITATION ON TUESDAY
LOOKS TO BE LIGHT.
MTF
WEDNESDAY THROUGH SATURDAY...
A COLDER WEATHER PATTERN WILL EVOLVE FOR THE SECOND HALF OF THE
COMING WEEK...AS HEIGHTS FALL ACROSS THE EASTERN CONUS IN RESPONSE
TO ANOTHER UPPER LOW PROPAGATING NORTHEAST FROM THE PLAINS TO THE
ST LAWRENCE RIVER VALLEY WEDNESDAY-THURSDAY. MUCH DRIER AIR
WRAPPING AROUND THE DEPARTING/WEAKENING SURFACE LOW AT THE
BEGINNING OF THE PERIOD WILL NOT SUPPORT MUCH IN THE WAY OF
SUBSTANTIAL PRECIPITATION DURING THE PERIOD...THOUGH THE STRONG
MID-LEVEL SHORT WAVE AND SECONDARY SURFACE TROUGH/COLD FRONT WHICH
MOVE THROUGH THE AREA ON WEDNESDAY DOES LOOK TO PROVIDE MORE THAN
ADEQUATE FORCING FOR PRODUCING SOME LIGHT PRECIP. FORECAST
SOUNDINGS DEPICT A COLUMN COLD ENOUGH FOR SNOW...PROVIDED BY A
PERIOD OF MID-LEVEL MOISTURE/ICE NUCLEI WITH THE SHORT WAVE.
GUIDANCE QPF GENERALLY ONLY A FEW HUNDREDTHS OF AN
INCH...SUGGESTING ONLY MINOR ACCUMULATION IF ANY...AND THAT
PRIMARILY ORIENTED ACROSS NORTH CENTRAL IL.
COLDER WEATHER THEN SETS IN FOR THE REMAINDER OF THE
PERIOD...WITH WEST-NORTHWEST LOW LEVEL FLOW. FORECAST THERMAL
FIELDS SUPPORT DAYTIME TEMPS IN THE MID-UPPER 20S...AND OVERNIGHT
MINS IN THE TEENS TO LOW 20S. COLDER AIR WILL LIKELY PRODUCE SOME
LIGHT LAKE EFFECT SNOW SHOWERS...THOUGH THE WEST-NORTHWEST FLOW
SHOULD KEEP THIS ACTIVITY MAINLY OVER THE LAKE AND EAST OF THE
CWA.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* LAKE INDUCED SHOWERS AND DRIZZLE CONTINUE THROUGH 19Z. MVFR
CIGS CONTINUE THROUGHOUT THE DAY.
* N WINDS TURNING NNE WITH GUSTS 25-28 KT THROUGH THE AFTERNOON AND
NIGHT...WITH POSSIBLY A LULL IN THE EVENING. WINDS TURNING E ON
MONDAY WITH GUSTS 30-35 KT IN THE MORNING...HIGHER AFTERNOON.
* MIXED PRECIP LIKELY MAINLY AFTER 12Z MONDAY...THOUGH POSSIBLE IN
THE 10-12Z TIME FRAME FROM SOUTH TO NORTH.
ED F
//DISCUSSION...UPDATED 12Z...
THE MAIN PRECIPITATION SHIELD IS DISSIPATING THIS MORNING AS
DEEPER SATURATION DWINDLES...BUT WE STILL HAVE SOME WEAK ENERGY
SLIDING THROUGH THAT WILL CONTINUE TO WRING OUT SOME VERY LIGHT
RAIN OR DRIZZLE FOR A TIME. OTHERWISE THE STORY TODAY WILL BE SOME
GRADUAL LIFTING OF CIGS FROM IFR TO MVFR...AND POSSIBLY TO VFR IN
SOME SPOTS LATER TODAY ALONG WITH GUSTY NNE WINDS. THE LOW LEVELS
REMAIN RATHER UNSTABLE...AND WITH THE WIND OUT OF THE NORTH THE
AREAS FAVORED FOR CLEARING WOULD BE NORTH CENTRAL ILLINOIS...BUT
IT WOULD BE MORE OF STRUGGLE CLOSE TO THE LAKE WHERE LAKE EFFECT
CLOUDINESS WOULD LIKELY PERSIST.
ATTENTION THEN SHIFTS TO DEEP LOW PRESSURE THAT WILL MOVE
NORTHEAST THROUGH THE OVERNIGHT HOURS AND THROUGH THE DAY ON
MONDAY. THIS DYNAMIC STORM SYSTEM LOOKS TO BRING A PERIOD OF MIXED
PRECIPITATION...AND VERY STRONG E WINDS WITH IT. AT THIS POINT
FREEZING RAIN OR SLEET LOOKS TO BE THE MAIN PRECIPITATION TYPE AS
THIS SYSTEM BEGINS AS SURFACE TEMPERATURES WILL BE HOVERING JUST
BELOW FREEZING BUT A WARMER LAYER ALOFT MOVES THROUGH AHEAD OF THE
SYSTEM. HAVE CARRIED A FZRAPL IN THE 30 HR TAF FOR ORD FOR NOW AND
TIMING PER THE NAM COULD BE A BIT QUICK...BUT PER THE GLOBAL
GUIDANCE COULD BE A TOUCH SLOW...SO CONFIDENCE ON TIMING IS LOWER
THAN ON THE ACTUAL OCCURRENCE. SURFACE TEMPERATURES ARE NOT SUPER
COLD WHICH WOULD LIMIT ICE ACCUMULATIONS...ESPECIALLY CLOSER TO
CHICAGO...BUT IT WILL BE A MESSY MORNING WITH THE MIXED PRECIP AND
WIND. CEILINGS SHOULD LOWER AS WELL AS A SIGNIFICANT PRECIP SHIELD
SPREADS IN. SHOULD SEE A TRANSITION TO MODEST RAIN IN THE
AFTERNOON WITH MIXED PRECIP HANGING ON IN NORTH CENTRAL ILLINOIS.
KMD
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* MEDIUM TO HIGH CONFIDENCE IN SHOWERS/DRIZZLE DIMINISHING/ENDING
THIS AFTERNOON.
* HIGH CONFIDENCE IN GENERAL CIGS TREND.
* HIGH CONFIDENCE IN WINDS.
* HIGH CONFIDENCE IN A PERIOD OF MIXED PRECIP MONDAY... MEDIUM
CONFIDENCE IN TIMING.
ED F
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...E WINDS TURNING S THEN SW OVERNIGHT. -RA TURNING TO -
DZ OVERNIGHT.
TUESDAY...MVFR CIGS...ESPECIALLY EARLY. SW WINDS. LIGHT RAIN/SNOW
MIX POSSIBLE.
WEDNESDAY...MVFR CIGS. CHANCE -SN WITH IFR POSSIBLE. SW WINDS.
THURSDAY...MVFR CIGS POSSIBLE. W WINDS.
FRIDAY...VFR PROBABLE. W WINDS.
SATURDAY...MVFR PSBL. W WINDS TURNING NW.
KMD
&&
.MARINE...
350 AM CST
LOW PRESSURE EXTENDING FROM THE OHIO VALLEY INTO THE EASTERN
GREAT LAKES WILL MOVE NORTHEAST ACROSS THE MIDWEST OVERNIGHT AND
WILL REACH NEW ENGLAND THIS MORNING AND MOVE OFFSHORE THIS
AFTERNOON.STRONG HIGH PRESSURE WILL THEN BUILD EAST ACROSS ONTARIO
AND THE FAR NORTHERN GREAT LAKES LATE TODAY...AS ANOTHER DEEP LOW
DEVELOPS ACROSS TEXAS. THIS LOW WILL DEEPEN TO OVER THE LOWER
MISSOURI VALLEY MONDAY MORNING...THEN WILL LIFT ACROSS THE
WESTERN GREAT LAKES BY EARLY TUESDAY WHILE FILLING. EXPECT WINDS
TO QUICKLY RAMP UP TO GALE FORCE MONDAY MORNING OVER THE SOUTH
HALF OF THE LAKE...THEN SPREAD NORTH THROUGH THE AFTERNOON AND
EVENING. AS THIS OCCURS...THERE APPEARS TO BE A PERIOD MONDAY MID
AFTERNOON THROUGH EARLY EVENING WHERE STORM FORCE WINDS ARE
POSSIBLE OVER THE SOUTH HALF. CONFIDENCE IS MEDIUM IN THIS
OCCURRING BUT HIGH ENOUGH TO WARRANT A WATCH. HAVE COVERED THE
PERIOD WITH A STORM WATCH BUT NOTED TIMES OF GALES VS. STORMS IN
THE MWW TEXT PRODUCT. FOLLOWING THE LOWS DEPARTURE...ANOTHER WEAK
LOW WILL MOVE OVER THE NORTHERN HALF OF THE LAKE WEDNESDAY
FOLLOWED BY A MODEST COLD FRONT. A STRONGER LOW WILL PASS
SOUTHEAST ACROSS THE NORTHERN HALF OF THE LAKE LATE IN THE WEEK
WITH AN ASSOCIATED TRUE ARCTIC COLD FRONT BRINGING A PERIOD OF
GUSTY NW WINDS LATER FRIDAY.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ019-ILZ020...6 AM MONDAY TO 6 PM MONDAY.
LAKESHORE FLOOD WATCH...ILZ006-ILZ014...9 AM MONDAY TO 9 PM
MONDAY.
FLASH FLOOD WATCH...ILZ033-ILZ039 UNTIL 6 PM MONDAY.
IN...FLASH FLOOD WATCH...INZ010-INZ011-INZ019 UNTIL 6 PM MONDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 6 AM MONDAY.
STORM WATCH...LMZ740-LMZ741-LMZ742-LMZ777-LMZ779...6 AM MONDAY
TO MIDNIGHT TUESDAY.
GALE WARNING...LMZ743-LMZ744-LMZ745...6 AM MONDAY TO MIDNIGHT
TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Dec 27, 4:22 AM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 422 AM CST SUN DEC 27 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 281030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 422 AM CST SUN DEC 27 2015 /522 AM EST SUN DEC 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL OCCUR EARLY THIS MORNING...MAINLY SOUTH OF U.S. HIGHWAY 24. THIS WILL LEAD TO RISES AND POTENTIAL FLOODING ON AREA RIVERS...AS WELL AS THE POSSIBILITY OF QUICK FLOODING OF SOME FAVORABLE FLOOD PRONE LOCATIONS. WATER LEVELS REMAIN ELEVATED ON MANY AREA CREEKS AND RIVERS. LIGHT FREEZING RAIN OR SLEET IS LIKELY OVERNIGHT...MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL MOVE OVER THE AREA MONDAY...WITH THE LIKELIHOOD FOR A MIX OF SLEET AND FREEZING RAIN THAT WILL LIKELY TRANSITION TO ALL RAIN FROM SOUTH TO NORTH ON MONDAY AFTERNOON. THOUGH THERE REMAINS SOME UNCERTAINTY ON DURATION AND AMOUNT OF ICING...IT APPEARS THAT AT LEAST MINOR ICE ACCUMULATIONS ARE LIKELY ACROSS A GOOD PART OF THE OUTLOOK AREA...AND SIGNIFICANT ACCUMULATIONS POSSIBLE OVER MAINLY NORTH CENTRAL ILLINOIS. WATER LEVELS WILL REMAIN ELEVATED ON AREA RIVERS AND CREEKS AND LIKELY RISE MIDWEEK. LOCALIZED FLOODING WILL ALSO BE POSSIBLE MONDAY AND MONDAY EVENING DUE TO HEAVY RAINFALL ON SATURATED GROUND. IN ADDITION TO THE PRECIPITATION...THIS STORM SYSTEM WILL PRODUCE STRONG WINDS GUSTING TO 40 TO 45 MPH MONDAY AND MONDAY EVENING. GUSTS TO 50 TO 55 MPH ARE EXPECTED ALONG THE IMMEDIATE NORTHEAST ILLINOIS LAKE SHORE...WHICH WOULD LIKELY LEAD TO MINOR LAKESHORE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-281030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 422 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF HIGH END GALES IS EXPECTED MONDAY AND MONDAY EVENING. STORM FORCE WINDS OR AT LEAST GUSTS ALSO ARE POSSIBLE ON MONDAY AFTERNOON AND EVENING...ESPECIALLY FOR THE ILLINOIS NEARSHORE WATERS. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-281030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 422 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EAST GALE FORCE WINDS ARE LIKELY FROM EARLY MONDAY THROUGH MONDAY EVENING ON THE SOUTHERN PART OF THE LAKE...AND MONDAY AFTERNOON AND MONDAY NIGHT IN THE NORTH. STORM FORCE GUSTS ALSO ARE POSSIBLE MONDAY AFTERNOON AND EVENING FOR THE SOUTHERN PART OF THE LAKE. && MTF/KMD VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:48 PM CST | River Flood Warning | LOT | Iroquois, Kankakee | 7 days |
| Dec 26, 8:48 PM CST | River Flood Warning | LOT | Grundy, Will | 6 days |
| Dec 26, 9:41 PM CST | River Flood Warning | LOT | Grundy | 6 days |
| Dec 26, 11:20 PM CST | Areal Flood Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 12 hr |
| Dec 27, 3:25 AM CST | Gale Warning | LOT | 42 hr | |
| Dec 27, 3:25 AM CST | Storm Watch | LOT | 12 hr | |
| Dec 27, 11:12 AM CST | River Flood Warning | LOT | Lake | 57 hr |
| Dec 27, 11:12 AM CST | River Flood Warning | LOT | Lake | 46 hr |
| Dec 27, 11:12 AM CST | River Flood Warning | LOT | Kane, McHenry | 57 hr |
| Dec 27, 11:12 AM CST | River Flood Warning | LOT | LaSalle | 4 days |
| Dec 27, 2:54 PM CST | High Wind Warning | LOT | Lake | 28 hr |
| Dec 27, 2:54 PM CST | Wind Advisory | LOT | DuPage, Ford, Grundy, Iroquois, Kankakee, Livingston | 27 hr |
| Dec 27, 2:57 PM CST | Lakeshore Flood Warning | LOT | Lake | 33 hr |
| Dec 27, 3:07 PM CST | Winter Storm Warning | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kankakee and 7 more | 33 hr |
| Dec 27, 3:07 PM CST | Freezing Rain Advisory | LOT | Ford, Iroquois, Kankakee, Livingston | 24 hr |
| Dec 27, 3:20 PM CST | Storm Warning | LOT | 36 hr |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.